[Skip to Content]
[Skip to Content Landing]
Citations 0
Editor's Correspondence
March 27, 2000

Troglitazone-Induced Pulmonary Edema

Arch Intern Med. 2000;160(6):871. doi:

We read with interest the excellent article in the ARCHIVES by Hirsch et al1 that reported on 2 patients with pulmonary edema associated with troglitazone therapy, and we would like to make a few comments.

First, the authors denied the presence of cardiogenic pulmonary edema by showing normal left ventricular function. However, they did not refer to renal disorder, which is one of the major causes of pulmonary edema. Chronic renal failure, including nephrotic syndrome, is often associated with pulmonary edema without evidence of heart failure. Hirsch and colleagues should have shown renal function levels, such as serum urea nitrogen and serum creatinine levels, as well as the serum albumin level.

First Page Preview View Large
First page PDF preview
First page PDF preview
×